Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 13, 2007, 4:19 PM MDT for Grant County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 13, 2007, 5:00 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The Tucson radar (KEMX), 225 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 132218 SVREPZ NMC017-132300- /O.NEW.KEPZ.SV.W.0082.070713T2219Z-070713T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 419 PM MDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 500 PM MDT * AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKHORN...OR ABOUT 31 MILES NORTHWEST OF SILVER CITY...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLIFF AND GILA BY 500 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3316 10874 3300 10884 3287 10857 3307 10845 $$ PIEPER
1 follow-up statement
000 WWUS54 KEPZ 132258 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 458 PM MDT FRI JUL 13 2007 NMC017-132307- /O.EXP.KEPZ.SV.W.0082.000000T0000Z-070713T2300Z/ GRANT NM- 458 PM MDT FRI JUL 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY EXPIRES AT 500 PM MDT... THE WARNED STORM HAS WEAKENED TO BELOW SEVERE LIMITS...AND THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 500 PM MDT. PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR THE INTERNET AT WWW.WEATHER.GOV SLASH EL PASO FOR MORE INFORMATION. LAT...LON 3316 10874 3300 10884 3287 10857 3307 10845 $$ PIEPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:49 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 13, 1:49 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 149 PM MDT FRI JUL 13 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE UPPER LEVEL DISTURBANCES AND A WEAK COLD FRONT MOVE INTO THE REGION. THIS WEATHER PATTERN WILL RESULT IN A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A FEW STORMS COULD BRING HEAVY RAINS TO SOME LOCATIONS. && .DISCUSSION... AIR MASS REMAINS VERY MOIST AT LOWERS LEVELS EARLY THIS AFTERNOON WITH SURFACE DEWPOINTS IN THE MID 50S TO LOWER 60S MOST LOCATIONS. PRECIPITABLE WATER AMOUNTS ARE ABOVE NORMAL AT 1.2 INCHES WITH CAPES ABOVE 1000 J/KG BY LATE AFTERNOON. A WEAK COLD FRONT IS ALSO NOW PUSHING WESTWARD INTO EASTERN NEW MEXICO AND BOUNDARY SHOULD MOVE INTO THE CWA LATER THIS AFTERNOON AND EARLY THIS EVENING. SHORT TERM MODEL FORECASTS AND SATELLITE IMAGES ALSO INDICATE UPPER SHORT WAVE DROPPING SOUTHWARD INTO THE CWA THIS EVENING. LIFTING WILL BE RATHER DEEP FOR JULY WITH BOUNDARY LAYER CONVERGENCE ALONG FRONT BENEATH DIFFERENTIAL PVA ALOFT RESULTING IN SCATTERED CONVECTION ACROSS THE AREA. WIND SHEAR RATHER WEAK AND WEST BULB ZERO HEIGHTS NEAR 10,000 FEET AGL OVER LOWLANDS SO ANY SEVERE WINDS AND HAIL WILL BE VERY ISOLATED. HOWEVER LIGHT STEERING FLOW ALSO MEANS SLOW MOVEMENT TO STORMS AND THUS HEAVY RAINS IN A FEW LOCATIONS. VERY SLOW PATTERN EVOLUTION ANTICIPATED THROUGH MIDDLE OF NEXT WEEK. FOR THE WEEKEND EXPECT UPPER FLOW DOMINATED BY HIGH AMPLITUDE RIDGE WEST OF THE DIVIDE AND MEAN LONGER AVE TROUGHING OVER THE EAST. THIS PLACES THE CWA IN PATH OF POTENTIAL SHORT WAVES MOVING DOWN FROM THE NORTH AND/OR NORTHEAST INTO EARLY NEXT WEEK. LOW LEVEL FLOW WILL BE CONTROLLED BY TYPICAL SUMMER PATTERN OF THERMAL TROUGH THROUGH WESTERN ARIZONA WHICH WILL INDUCE LOW LEVEL MOIST EASTERLY FLOW. EXTENSION OF THERMAL TROUGH MAY PERIODICALLY EXTEND INTO THE CWA CAUSING AREAS OF SHALLOW CONVERGENCE THROUGH THE PERIOD. TIMING AND LOCATION OF FORCING MECHANISMS WILL AS ALWAYS BE DIFFICULT BEYOND THE SHORTER TERM SO WILL CONTINUE BROAD BRUSH CONVECTIVE OUTLOOK. LONGER TERM GFS STILL MOVING HIGH AMPLITUDE INVERTED TROUGH VERY SLOWLY WESTWARD NEXT WEEK WITH AXIS DRIFTING INTO THE CWA THURSDAY. IF THIS SCENARIO COMES TO PASS...HEAVY RAINS MAY OCCUR LATE NEXT WEEK. && .AVIATION...VALID 14/00Z-15/00Z WK SHORTWAVE MOVING SOUTH THROGH THE NEW MEXICO...WILL WORK WITH ABUNDANT MOISTURE ACROSS THE AREA FOR SCT CB/-TSRA MTNS AND LOWLANDS. SFC WND GUSTS TO 45 KNOTS AND LOCAL IFR VSBYS IN +RA/BLDU WITH SOME STORMS. MOVEMENT SHD BE FROM NORTHWEST TO SOUTHEAST 5 TO 10 MPH. TSTMS EXPECTED TO DISSIPATE BEFORE 2400L. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 95 74 97 73 / 40 20 30 20 30 SIERRA BLANCA TX 66 89 69 91 68 / 40 20 30 20 30 LAS CRUCES 69 94 70 96 69 / 40 20 30 20 30 ALAMOGORDO 66 92 67 96 66 / 40 20 30 20 30 CLOUDCROFT 48 70 48 72 50 / 50 40 40 30 40 TRUTH OR CONSEQUENCES 68 93 69 94 68 / 40 20 30 20 30 SILVER CITY 62 84 64 87 61 / 40 30 30 20 30 DEMING 68 95 69 97 68 / 40 20 30 20 30 LORDSBURG 69 96 70 98 69 / 40 20 30 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/TRIPOLI
Hazardous weather outlook, Jul 13, 11:08 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT FRI JUL 13 2007 NMZ022>025-030>032-TXZ055-056-141645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL. POTENTIAL FOR FLASH FLOODING EXISTS...ESPECIALLY EAST OF THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS WITH ISOLATED AREAS OF FLOODING. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:19 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 71 min |
| Jul 12, 6:54 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 96 min |
| Jul 13, 3:26 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.